| Model Number |
EGIA60AXT |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Noise, Audible (3273)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
03/10/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: egiaustnd, egiaustnd endogia ultra univ std stap, (lot number: p5b0838s).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a laparoscopic lobectomy of the left upper lobe, a clicking sound was heard from the device when trying to detach the bronchus.The stapler handle did not respond when pressed, and the reload burst staples out. an incomplete staple line was observed distally. the surgeon replaced the handle and reload to complete the surgery.
Event or Problem Description
It was reported that during a laparoscopic lobectomy of the left upper lobe, a clicking sound was heard from the device when trying to detach the bronchus.The front part of the grip reacted when pressed, and then the handle idled after hearing a click, and a part of the stapler appeared unformed.An incomplete staple line was observed distally.The surgeon replaced the handle and reload to complete the surgery.
Additional Manufacturer Narrative
Additional information: b5, d9, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was pre-fired and engaged in interlock.The jaws of the reload were open.Staples were protruding from the proximal end of the staple cartridge channel.There was a visible gap between i-beam and the sled while the interlock was engaged.Functional testing noted that the reload was loaded into a representative instrument.The reload was partially cycled to investigate the gap between the sled and i-beam.The interlock was overridden and the reload was applied to test media.All staples were placed and test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that there was an issue with staple formation.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument firing handle had been partially compressed and released after pressing the gre en firing button.In this situation, the safety interlock feature will engage and prevent the reload from firing a second time by ceasing the placement of staples and tissue transection and prevent patient harm.It was also reported that the instrument made a strange noise and the staple line was incomplete.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ universal stapler.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.